# SDR AALA201704219022

- Difficulty date: April 17, 2017
- Submitted: April 21, 2017
- Operation: Air carrier
- Aircraft: N856NN
- Make and model: Boeing 737823
- Aircraft serial: 31107
- Aircraft time: 20,883 hours, 8,404 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

CABIN FUME EVENT DESCENDING THROUGH 8000 FEET WITH THRUST ON BOTH ENGINES AT IDLE. ODOR ONLY, NO SMOKE. IT WAS THE STRONG SMELL OF DIRTY SOCKS FROM OIL. THE FLIGHT CREW DONNED THEIR OXYGEN MASKS AND CONTINUED THE APPROACH. ONCE THE THROTTLES CAME OUT OF IDLE POWER, THE ODOR WENT AWAY. THE FLIGHT CREW O2 MASKS WERE REMOVED AT THAT TIME. THE FLIGHT LANDED WITHOUT FURTHER INCIDENT. MAINTENANCE CHECKED THE CABIN FOR BAD ODOR. FOUND AFT CABIN AREA REQUIRING CLEANING DUE TO BAD ODOR FROM LAST TWO ROWS AND AFT GALLEY, CLEANED ALL AREAS AND INSPECTED, NO BAD ODOR. ACCOMPLISHED CARD 05-96-70. ALL CHECKS NORMAL. NO BAD ODOR OR SMELL. A/C OK FOR SERVICE. THE AIRCRAFT WAS GROUNDED.
